MAUDE Adverse Event Report: DEPUY SPINE INC SKYLINE ANTERIOR CERVICAL PLATE SYSTEM EXPANSION TIP SCREWDRIVER; DRIVER, PROSTHESIS

DEPUY SPINE INC SKYLINE ANTERIOR CERVICAL PLATE SYSTEM EXPANSION TIP SCREWDRIVER; DRIVER, PROSTHESIS
Catalog Number 286830500
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: e3: reporter is a j&j employee.H3, h4, h6: a review of the receiving inspection (ri) for skyline expansion tip driver, was conducted identifying that lot number gm5397216 was released in one batch.Batch1: lot qty of (b)(4) units were released on apr 6, 2020 with no discrepancies.Supplier : depuy : (b)(6).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The photographs attached were reviewed, however in the images provided no observations pertaining to the nature of the reported event could be identified such unable to unable to hold/ retain.The provided evidence was not sufficient to confirm the reported event.Functionality issues cannot be evaluated through a photo investigation.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the tip of the skyline expansion tip driver stripped.This condition can be one factor of the unable to hold into the mating device.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection was not performed due to post manufacturing damage.A functional evaluation was not performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the device would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a spinal fusion procedure on (b)(6) 2024, the nurses were having issues loading the screws with the caddy and the expansion tip screwdrivers (2).As well, the surgeon stripped and broke the cam tightener.He was able to retrieve the broken piece, which was subsequently discarded.The patient did not suffer from consequences and there was no delay.Procedure was completed successfully.This report is for a skyline anterior cervical plate system expansion tip screwdriver.This is report 2 of 3 for (b)(4).

Brand Name
SKYLINE ANTERIOR CERVICAL PLATE SYSTEM EXPANSION TIP SCREWDRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19655481
Report Number1526439-2024-01761
Device Sequence Number20454022
Product Code HWR
UDI-Device Identifier10705034215426
UDI-Public10705034215426
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286830500
Device Lot NumberGM5397216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SKY CAM TIGHTENER SHAFT; SKY VARIABLE SCW CADDY; SKYLINE EXPANSION TIP DRIVER
Patient SexUnknown